MAUDE Adverse Event Report: CORDIS CASHEL PTA SAVVY SMALL VESSEL 3X10; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL PTA SAVVY SMALL VESSEL 3X10; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 435300L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the balloon on a savvy balloon catheter (pta small vessel 3mm x 10cm) ruptured.There was no patient injury reported.The product was not returned for analysis.A product history record (phr) review of lot 17717614 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the paucity of information available and without return of the product for analysis it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specified procedure for which the device will be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon on a savvy balloon catheter (pta small vessel 3x10) ruptured.There was no patient injury reported.The device was clinically used.
 
Additional Manufacturer Narrative
This is an update to cc due to device return and analysis received on may 6, 2019 the balloon on a savvy balloon catheter (pta small vessel 3mm x 10cm) ruptured.There was no patient injury reported.One product was returned for analysis.A non-sterile pta savvy small vessel 3mm x 10cm balloon catheter was returned for analysis.Per visual analysis, the balloon was coiled inside a plastic bag and a balloon axial burst was noted.No other anomalies could be observed.Per sem analysis, the balloon internal surface and marker bands did not present any evidence of damage or defect.However, the external surface demonstrated scratch marks adjacent to the balloon rupture.Scratches are commonly caused during the interaction of balloon material with a sharp object.It is very likely these factors led to the rupture found on the balloon.No other anomalies were noted during sem analysis.A product history record (phr) review of lot 17717614 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst¿ was confirmed due to the rupture noted on the balloon.However, the exact cause cannot be determined.During sem analysis the balloon presented evidence of scratch marks adjacent to the balloon rupture.It is likely the balloon material encountered a sharp object; most presumably calcification, as this is known to damage balloon material.Therefore, vessel characteristics although unknown, may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specified procedure for which the device will be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
PTA SAVVY SMALL VESSEL 3X10
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8406356
Report Number9616099-2019-02774
Device Sequence Number10837342
Product Code LIT
UDI-Device Identifier20705032006207
UDI-Public20705032006207
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number435300L
Device Catalogue Number435300L
Device Lot Number17717614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date03/09/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1